Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 245
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2018  |  Volume : 5  |  Issue : 1  |  Page : 75-77

Quetiapine-induced hyponatremia in elderly


Department of Psychiatry, National Institute of Mental Health and Neurosciences, Bengaluru, Karnataka, India

Correspondence Address:
Palanimuthu Thangaraju Sivakumar
Department of Psychiatry, National Institute of Mental Health and Neurosciences, Bengaluru - 560 029, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jgmh.jgmh_2_18

Rights and Permissions

Quetiapine is a second-generation antipsychotic used for the treatment of severe mental illness. Quetiapine has a relatively safer side effect profile with lesser propensity to cause extrapyramidal side effects. Antipsychotics have been rarely reported to cause hyponatremia, especially in the elderly. There is a paucity of literature on the association between quetiapine and hyponatremia. Elderly due to their multiple medical comorbidities and frequent polypharmacy are at higher risk of developing hyponatremia. In this article, we describe a case of elderly gentleman who presented with chronic hyponatremia probably secondary to quetiapine use.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed321    
    Printed11    
    Emailed0    
    PDF Downloaded51    
    Comments [Add]    

Recommend this journal